Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 281, NWS Shreveport, LA

June 14, 2003Caddo Parish, De Soto Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 14, 2003, 9:23 PM CDT for Caddo Parish, De Soto Parish, Louisiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2003, 9:23 PM CDT (02:23 UTC)
Expired
Jun 14, 2003, 10:15 PM CDT
In force
52 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Caddo Parish, LA, De Soto Parish, LA

The radar

The Shreveport radar (KSHV), 22 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.4 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2003-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2003-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1286 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

594 
WUUS54 KSHV 150223
SVRSHV
LAC017-031-150315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
920 PM CDT SAT JUN 14 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CADDO PARISH IN NORTHWEST LOUISIANA
  DE SOTO PARISH IN NORTHWEST LOUISIANA

* UNTIL 1015 PM CDT

* AT 920 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER    
  RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF         
  STONEWALL...OR ABOUT 10 MILES SOUTH OF SHREVEPORT...MOVING         
  SOUTHEAST AT 15 MPH.  ANOTHER SEVERE THUNDERSTORM WAS ALSO         
  INDICATED NEAR RODESSA LOUISIANA...MOVING EAST NEAR 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STONEWALL AT 930 PM CDT
  10 MILES NORTHEAST OF MANSFIELD AT 1000 PM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CADDO PARISH IN NORTHWEST LOUISIANA
  DE SOTO PARISH IN NORTHWEST LOUISIANA
UNTIL 1015 PM CDT.

LAT...LON 3240 9391 3225 9403 3201 9369 3220 9360

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:00 PM CDT, 23 minutes earlier.

Area forecast discussion, Jun 14, 9:00 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT SAT JUN 14 2003

WILL BE UPDATING THE 400 PM ZONES TO MAKE A FEW CHANGES SUCH AS
INCREASING THE CHANCE OF SHOWERS AND THUNDERSTORMS FOR MUCH OF THE
FOUR STATE REGION...AND WILL BE INCLUDING THE MENTION OF
LOCALLY HEAVY RAINFALL AND SOME THUNDERSTORMS POSSIBLY SEVERE.
WILL NOT MAKE OTHER THAN MINOR TEMPERATURE ADJUSTMENTS AND THAT TO
THE SOUTH. NUMEROUS OUTFLOW BOUNDARIES ALONG WITH COLD UPPER
LEVEL SYSTEM OVER RED RIVER VALLEY...AND FRONTAL SYSTEM OVER THE
AREA WILL KEEP ACTIVITY GOING INTO THE NIGHT AND EARLY SUNDAY.
WINDS WILL BE VARIABLE AND GUSTY ESPECIALLY IN AND AROUND
THUNDERSTORMS.

6

.SHV...NONE.
Hazardous weather outlook, Jun 14, 12:00 PM CDT, 9 hours 23 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-151100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT JUN 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL DISTURBANCE OVER CENTRAL TEXAS WILL MOVE SLOWLY EAST
THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED AHEAD OF THIS SYSTEM ACROSS THE ENTIRE FOUR STATE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, Jun 14, 8:22 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
822 PM CDT SAT JUN 14 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0545 PM    COUSHATTA                 LA   WIND DAMAGE
06/14/03   RED RIVER                      TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0703 PM    NEGREET                   LA   WIND DAMAGE
06/14/03   SABINE                         TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0735 PM    MARSHALL                  TX   .75 INCH HAIL
06/14/03   HARRISON                       REPORTED BY LAW
                                          ENFORCEMENT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:01 PM CDTSevere Thunderstorm WarningSHVSabine59 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.